New Jersey, 2017

High Wind in New Jersey, February 13, 2017

February 13, 2017 · NWS PHI · 9 events in 6 counties and zones

High winds blew through the area after a cold frontal passage, enough to lead to downed trees and wires during the day of the 13th and from a severe squall line early on the 13th. Temperatures were also cold enough with the main low pressure system along the front to produce a wintry mix across northern portions of the state.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

High winds blew through the area after a cold frontal passage, enough to lead to downed trees and wires during the day of the 13th and from a severe squall line early on the 13th. Temperatures were also cold enough with the main low pressure system along the front to produce a wintry mix across northern portions of the state.

In terms of freezing rain across northern portions of the state, accumulations were generally light with .05 inches in Warren Twp, .01 inches At the Sussex ASOS, .03 inches at the Somerset airport and .09 inches in Jefferson Twp. The highest total was near Randolph twp at .25 inches. Snow accumulations averaged around an inch in Morris County and from 1-3 inches in Sussex county.

Further south, a squall line of thunderstorms moved through resulting in some wind damage around midnight on the 13th. A 57 mph thunderstorm wind gust was measured at the Morris NJWXNET site just before midnight on the 13th. A 52 mph thunderstorm wind gust was reported a few minutes later near the Port Norris NJWXNET site.

Winds behind the front were also gusty. Top gusts were 51 mph at the Atlantic City ASOS, 46 mph in Jobstown, 57 mph in Wissoming, 54 mph at the Cape May COOP, 50 mph in Port Norris, 56 mph in Wenonah, 49 mph near Hughnot, 45 mph in Wantage and 54 mph at the Maxwell field ASOS.

Several thousand power outages were reported with some lasting 24 hours in Sussex and Morris counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 13, 4:34 AM EST, 59 minutes earlier.

Area forecast discussion, Feb 13, 4:34 AM EST, 59 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
434 AM EST Mon Feb 13 2017

.SYNOPSIS...
Low pressure will continue to rapidly intensify over the Gulf
of Maine through this afternoon before moving farther out to sea
tonight. Meanwhile, high pressure building in from the Midwest
today will eventually move offshore Tuesday. Several disturbances
will pass to our north and to our south on Wednesday before
merging as a strong low pressure system off the New England
coast Wednesday night and Thursday. High pressure returns to the
Mid-Atlantic region Friday and Saturday. An area of low pressure
may develop near the Southeast coast by late next weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
At 09Z, rapid deepening of the surface cyclone east of Cape Cod
was continuing, with a pressure decrease of 12+ mb in the past
8 hours -- well on pace to meet the criterion for "bombing".
Cold front has pushed well south and east of the area with gusty
northwest winds spreading across the CWA this morning. With a
1032 mb high in vicinity of west-central Missouri, a strong
surface pressure gradient has become established across much of
the northeastern portion of the country, and as the surface low
continues to deepen this morning, winds will likely peak in our
area in the next few hours. High-resolution model forecast
soundings are not particularly impressive, however, with
momentum transfer to the surface, at least compared to their
appearance yesterday. A part of the reason is that the maximum
in 925-850 mb winds appears to be a bit farther to the north
than what was forecast yesterday. Peaks in these winds occur
this morning across the area with a rapid decrease thereafter.
This does not coincide with the diurnal cycle of the mixed
layer, so that when the mixed layer reaches its highest heights
by early afternoon, the winds in the 925-850 mb layer will have
weakened considerably. If anything, I think the best chances of
the strongest wind gusts may be in the higher ridges of eastern
Pennsylvania and northwest New Jersey (in closer proximity to
the higher 925-850 mb winds), which is particularly concerning
given the ice accumulations this area received in the past 24
hours. Although I am not confident enough to raise this area to
a high wind warning, think some impacts will occur here -- power
outages and downed tree limbs are a good bet.

So...although we did not downgrade the high wind warning
currently in place for southern/coastal Jersey and Delmarva --
we are not overly confident of wind gusts reaching criteria
(maybe in an isolated/brief instance). Wind advisory criteria
will easily be met through early afternoon across the CWA, with
potential for heightened impacts in the areas receiving
substantial ice accumulations yesterday.

Models have trended downward with snow accumulations in the southern
Poconos today, with most of the precipitation shutting down by 18Z
(maybe isolated snow showers and scattered flurries thereafter).
There are a couple of models (namely, the 00Z WRF-NMM) that suggest
a more prolonged threat with greater QPF.  However, consensus
suggests these as outlier solutions.  Think most snowfall in the
southern Poconos will occur this morning and will likely be less
than an inch.  The rest of the CWA should be dry -- though some
flurries may extend into the Lehigh Valley and adjacent portions of
northwest New Jersey.

Temperatures will range from the upper 20s in the southern Poconos
to the low to mid 40s from the I-95 corridor southeastward.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
Winds will continue to diminish tonight as the cyclone in the
Atlantic slowly pulls away from the region.  A weak vorticity
maximum will approach the Northeast by 12Z Tuesday in the northwest
flow.  A jet streak across the Ohio Valley will intensify as this
vort max skirts to its north with increasing upper-level moisture
moving in at the nose of this jet streak overnight. As a result,
cloudiness will increase late in the night from northwest to
southeast as the jet streak approaches. Temperatures will more
readily fall as the winds diminish during the evening hours;
however, winds will likely stay elevated enough to keep readings
from getting too out of hand, and the increased cloud cover late
will also curtail more significant cooling. Lows are expected to be
in the upper teens in the southern Poconos to the upper 20s near the
coast.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Ridge axis associated with surface high pressure will be positioned
along the eastern seaboard Tuesday morning. The high moves offshore
Tuesday afternoon and evening. Quiet wx conditions will prevail.
Near normal temps are forecast for Tuesday with highs in the 30s at
higher elevations in NE PA/NW NJ and 40s elsewhere.

Two separate storm systems will progress downstream across the
eastern CONUS toward midweek. The stronger of the two systems will
be a northern stream clipper digging into the Great Lakes
Tuesday night and then Northeast states on Wednesday. The second
system is a southern stream disturbance that tracks E-NE
through the Southeast states. Both systems are currently
expected to pass to our north and south, respectively, resulting
in minimal impacts to the region. PoPs were raised for late
Tuesday night and Wednesday across our far southern zones (as
high as likely for S DE) with the northwestern edge of the
precipitation shield potentially brushing central Delmarva/far S
NJ. These systems are still expected to phase off the eastern
seaboard late Wednesday. This will result in a rapidly deepening
coastal low off the New England coastline. At this time, there
is not really any support for these systems to phase earlier,
thus allowing the low to track closer to Mid-Atlantic coast.
Nonetheless, it still bears watching.

The Friday-Sunday part of the forecast remained mostly unchanged
from the previous shift.

Upper trough may linger over the area through Friday, keeping
temps a few degrees below normal with highs in the 20s to the
north and in the low 40s across Delmarva region.

Surface high pressure continues to approach from the west. The
high sill pass south of the area on Saturday, and then will
anchor itself offshore on Sunday. Temps rebound on Saturday,
climbing back to near and slightly above normal levels. Sunday
could end up with plenty of sunshine and highs in the 50s to
around 60.

&&

.AVIATION /09Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Winds will be the main story today. Strong/gusty northwest winds
will occur through at least late this afternoon.  Peak winds/gusts
should be this morning, with speeds 15-30 kts and gusts 35-45 kts
likely. Winds should decrease to around 7-15 kts this evening with
occasional gusts 15-25 kts.  VFR conditions are expected through the
period, with a SCT-BKN deck around 4000-7000 feet during the daytime
hours.

OUTLOOK...

Tuesday...VFR. Light winds.

Tuesday night-Thursday...Trending toward a drier forecast for
most terminals. However, rain may brush southern terminals (MIV-
ACY) Tuesday night and Wednesday. Additionally, still too early
to rule out isolated snow showers on Thursday, especially near
northern terminals including ABE. Local/temporary MVFR
restrictions possible in precip. NW winds increase to 15-20 KT
with around 25 KT gusts on Thursday.

Friday...VFR. NW winds 5-10 KT.

&&

.MARINE...
Storm force northwest winds/gusts will continue through early
afternoon before slowly diminishing to gale force by late this
afternoon and evening.  Storm warning continues through 5 pm and
will likely be followed by a gale warning tonight.

OUTLOOK...
Tuesday...SCA conditions may linger early in our coastal ocean
waters. Other sub-SCA.

Wednesday through Thursday...Low confidence forecast depending
on the track of low pressure approaching from the west.
Conditions may ramp up to SCA levels Wednesday through
Thursday. If the low tracks closer to the coast and/or
strengthens earlier, then winds may briefly approach gale force
Wednesday afternoon or evening.

Friday...SCA possible with gusts to 25 KT.

&&

.TIDES/COASTAL FLOODING...
A strong NW wind that developed overnight will continue today.
Water levels are just starting to respond to the offshore flow
early this morning but positive tidal departures still exist at
our oceanfront gauges while DE Bay gages are currently near
astronomical prediction.

Expect water levels to drop today and may bottom out to
somewhere between 1 and 2 ft below MLLW at low tide this
afternoon/evening and possible again with the subsequent low
tide cycle tonight. Most guidance keeps our tidal forecast
points short of blow out criteria (2 ft below MLLW). The
exception is the OFS guidance for Sandy Hook for low tide this
afternoon. We held off on issuing a Low Water Advisory but will
continue to monitor trends.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Wind Advisory until 6 PM EST this evening for PAZ054-055-
     060>062-070-071-101>106.
NJ...Wind Advisory until 6 PM EST this evening for NJZ001-007>010-
     012-015.
     High Wind Warning until 6 PM EST this evening for NJZ013-014-
     016>027.
DE...High Wind Warning until 6 PM EST this evening for DEZ001>004.
MD...High Wind Warning until 6 PM EST this evening for MDZ008-012-
     015-019-020.
MARINE...Storm Warning until 6 PM EST this evening for ANZ430-431-
     450>455.

&&

Synopsis...Klein
Near Term...CMS
Short Term...CMS
Long Term...Klein/MPS
Aviation...CMS/Klein/MPS
Marine...CMS/Klein/MPS
Tides/Coastal Flooding...Klein
Hazardous weather outlook, Feb 13, 4:38 AM EST, 55 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
438 AM EST Mon Feb 13 2017

DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-140945-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Western Monmouth-Eastern Monmouth-Salem-
Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-
Cape May-Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-
438 AM EST Mon Feb 13 2017

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

This Hazardous Weather Outlook is for central Delaware...northern
Delaware...southern Delaware...northeast Maryland...central New
Jersey and southern New Jersey.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report wind damage and peak wind
gusts according to Standard Operating Procedures.

PAZ070-071-102-140945-
Delaware-Philadelphia-Eastern Chester-
438 AM EST Mon Feb 13 2017

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

This Hazardous Weather Outlook is for southeast Pennsylvania.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report wind damage and peak wind
gusts according to Standard Operating Procedures.

ANZ430-431-450>455-140945-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
438 AM EST Mon Feb 13 2017

...STORM WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report wind damage and peak wind
gusts according to Standard Operating Procedures.

NJZ001-007>010-012-015-PAZ054-055-060>062-101-103>106-140945-
Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Mercer-Carbon-
Monroe-Berks-Lehigh-Northampton-Western Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-Lower Bucks-
438 AM EST Mon Feb 13 2017

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

This Hazardous Weather Outlook is for central New Jersey...northern
New Jersey...northwest New Jersey...east central
Pennsylvania...northeast Pennsylvania and southeast Pennsylvania.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Wind Advisory.

Areas of black ice forming on untreated surfaces could produce
slippery travel for the morning commute.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report wind damage and peak wind
gusts according to Standard Operating Procedures.

In the hours before

Local storm report, Feb 13, 12:43 AM EST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1243 AM EST MON FEB 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TSTM WND DMG     FAIRVIEW                39.87N  75.35W
02/12/2017                   DELAWARE           PA   AMATEUR RADIO

            3 LARGE TREES SNAPPED OR UPROOTED

&&

EVENT NUMBER PHI1700304

JRK
Local storm report, Feb 13, 12:45 AM EST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1245 AM EST MON FEB 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 AM     TSTM WND GST     1 SW STOCKLEY           38.63N  75.35W
02/13/2017  M57 MPH          SUSSEX             DE   TRAINED SPOTTER

&&

EVENT NUMBER PHI1700305

JRK
Local storm report, Feb 13, 12:51 AM EST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1251 AM EST MON FEB 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 AM     MARINE TSTM WIND LEWES NOS BUOY          38.78N  75.12W
02/13/2017  M55 MPH          ANZ431             DE   NDBC BUOY

&&

EVENT NUMBER PHI1700306

JRK
Local storm report, Feb 13, 12:58 AM EST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1258 AM EST MON FEB 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     TSTM WND GST     INDIAN BEACH            38.68N  75.08W
02/13/2017  M53 MPH          SUSSEX             DE   WEATHERFLOW

&&

EVENT NUMBER PHI1700307

JRK
Local storm report, Feb 13, 1:02 AM EST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
102 AM EST MON FEB 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     MARINE TSTM WIND CAPE MAY NOS BUOY       38.97N  74.96W
02/13/2017  M51 MPH          ANZ431             NJ   NDBC BUOY

&&

EVENT NUMBER PHI1700308

JRK
Special weather statement, Feb 13, 1:25 AM EST, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Mount Holly NJ
125 AM EST MON FEB 13 2017

NJZ001-007>010-012-PAZ055-062-130715-
Morris-Hunterdon-Sussex-Somerset-Middlesex-Warren-Monroe-Northampton-
125 AM EST MON FEB 13 2017

...A DANGEROUS SNOW SQUALL WILL AFFECT Morris...northeastern
Hunterdon...Sussex...Warren...northern Somerset...northeastern
Middlesex...Monroe and northeastern Northampton Counties...

* Until 215 AM EST.

* At 120 AM EST...DANGEROUS SNOW SQUALLS were moving southeastward
  across the southern Poconos and northwestern New Jersey.

LOCATIONS IMPACTED INCLUDE...
Morristown, Somerville, Newton, Mount Pocono, Somerset, Edison,
Bridgewater, Carteret, Dover, Madison, Hopatcong, Middlesex, Florham
Park, East Hanover, Bound Brook, Manville, Kinnelon, East
Stroudsburg and Hackettstown. This includes a portion of the I-80
and I-78 corridors.

VISIBILITIES COULD DROP QUICKLY TO A QUARTER MILE IN THESE
DANGEROUS SQUALLS.

USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THESE DANGEROUS
SNOW SQUALLS. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS
ARE LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.

LAT...LON 4116 7442 4104 7450 4105 7445 4097 7428
      4076 7437 4075 7436 4067 7446 4066 7440
      4060 7446 4060 7421 4056 7421 4048 7446
      4076 7513 4116 7560 4117 7560 4123 7551
      4125 7513 4115 7515 4108 7503 4133 7476
TIME...MOT...LOC 0620Z 303DEG 43KT 4106 7452 4097 7471 4080 7505

JRK

&&

THIS INCLUDES PA VMS BOARD LOCATIONs CMS-27, CMS-30, DMS-50, DMS-51,
CMS-29, and CMS-21.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 high wind. Local standard time, as filed.

High Wind, Morris

When
February 13, 5:33 AM EST
Where
Morris forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
40.862, -74.544 (the zone’s center; the record gives no point)

Tree fell onto power lines due to a non thunderstorm wind gust and the Morris/Essex rail station, suspending service for a time.

High Wind, Middlesex

When
February 13, 6:37 AM EST
Where
Middlesex forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Department of Highways
Coordinates
40.440, -74.409 (the zone’s center; the record gives no point)

Utility pole downed on US-1 near North Oaks Blvd.

High Wind, Warren

When
February 13, 7:00 AM EST
Where
Warren forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Newspaper
Coordinates
40.857, -74.997 (the zone’s center; the record gives no point)

A tree came down onto wires on Mount Hermon Road in Blairstown.

High Wind, Sussex

When
February 13, 9:00 AM EST
Where
Sussex forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
41.140, -74.690 (the zone’s center; the record gives no point)

Wires taken down due to wind throughout the county. A tree fell across Mason Drive and a pole was taken down in Hopatcong on Brooklyn Stanhope Road.

High Wind, Eastern Cape May

When
February 13, 11:15 AM EST
Where
Eastern Cape May forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Newspaper
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

Electrical pole knocked down at Landis and 28th.

High Wind, Morris

When
February 13, 11:26 AM EST
Where
Morris forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.862, -74.544 (the zone’s center; the record gives no point)

A tree fell onto a car and knocked power poles down at the intersection of Hoagland and Halsey ave.

High Wind, Gloucester

When
February 13, 1:22 PM EST
Where
Gloucester forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
39.717, -75.142 (the zone’s center; the record gives no point)

Downed wires knocked a tree onto two cars.

High Wind, Sussex

When
February 13, 4:30 PM EST
Where
Sussex forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Newspaper
Coordinates
41.140, -74.690 (the zone’s center; the record gives no point)

A tree fell onto route 613 in Byram Twp.

High Wind, Morris

When
February 13, 5:07 PM EST
Where
Morris forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.862, -74.544 (the zone’s center; the record gives no point)

Wind knocked down a power line along Highway 46 at the intersection of Foxhill road.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2017Every state in 2017This day in weather historyWarnings in New Jersey, February 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 669909, 669912, 669998, 669915, 669995, 669917, 669921, 669990, 669922.